Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
murnurf

Received bad blood liver test results on Accutane. Could this be from alcohol?

Recommended Posts

Hello,  I am 17 and I have been on 20mg of accutane a day for 6 weeks now. My dermatologist said to come in after 6 weeks to check on my progress and see about increasing my dosage. The day before I took my blood test to check on my livers health. According to my derm my liver results weren't great and he asked if I had a cold or a viral infection during the 6 weeks I had been on accutane. I told him I had not and he said to wait another 2 weeks and do another test, then call him and see about increasing my dosage. I am really disheartened as I had been hoping to be on an increased dose as of today. I know I have not had a cold so I am wondering what else could have caused these results. Could it be that I have started drinking a bit of alcohol? I have probably had about 10 beers over the 6 week period and I stupidly had a beer the night before the blood test. I have hardly drunk alcohol before in the past. Could it be that I am going to the gym? Any help would be greatly appreciated.

Share this post


Link to post
Share on other sites

I don't think that going to the gym would do anything to your liver, so don't worry about that, keep going and stay healthy!

10 beers over a 6 week period is also perfectly healthy. Maybe not a great idea to have a beer the night before a liver test, but I'm not sure that 1 beer would put too much stress on the liver. However, you have to bear in mind that the liver is probably working hard processing your accutane (even though it's a small dose) at the moment, so any extra stress won't help your test results.

To be on the safe side, it may be best to avoid all alcohol between now and the next blood test. Then, at least, you'll know it's not that.

Share this post


Link to post
Share on other sites

It's sounds like catalyst had a pretty typical hangover. Lol, I've been there. I agree with Ben that moderate drinking won't kill you, but it will lessen the absorption of accutane. Drinking before the blood test was a bad idea. The other things that can affect your liver test is vitamin A. That could include a multivitamin so don't use them and acetaminophen 

btw murnurf, a 17 year old shouldn't be drinking in the first place. Be careful 

Share this post


Link to post
Share on other sites

I drank the occasional drink / glass of wine in the evening whilst on accutane and had no ill effects aside from slightly raised cholestoral during one blood test. It went down the next month

Share this post


Link to post
Share on other sites

Sharp pains in the abdomen area while peeing after a night drinking whilst on accutane now considered a "typical hangover". Brilliant.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×